MAUDE Adverse Event Report: ARTHREX, INC. DPTH DEV, CANN SCRWS; DEPTH GAUGE

ARTHREX, INC. DPTH DEV, CANN SCRWS; DEPTH GAUGE
Model Number DPTH DEV, CANN SCRWS
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Codes Bacterial Infection (1735); Insufficient Information (4580)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 5th dec 2025, it was reported by an arthrex's employee via an email that for 1 unit of ar-8750-01, depth device for cannulated screws, blood clot was found in the instrument depth gauge.This was detected during a spring ligament recon procedure on (b)(6) 2025.The surgeon continued using the ar-8750-01 after soaking it in chlorhex.Additional information: the hospital informed arthrex singapore on (b)(6) 2025 that the patient suffered from side effect after the surgery.Additional information received on 10th dec 2025: the patient went back to the hospital for wound washout 3 times due to infection.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on photographic evidence showing an ar-8750-01, batch 04511846, with a blood clot present in the depth gauge.Based on the information provided ¿ which may include the returned device (if available), photographs, videos, event description, and any additional field input ¿ arthrex has determined the most likely cause.The most likely cause is attributed to misuse due to an improper cleaning method.Without proper sterilization, the contamination likely created an infection risk.
 
Event or Problem Description
On 5th dec 2025, it was reported by an arthrex employee via an email that for 1 unit of ar-8750-01, depth device for cannulated screws, blood clot was found in the device.This was detected during a spring ligament recon procedure on (b)(6) 2025.The surgeon continued using the device after soaking it in chlorhex and rubbing it with gloved hands.Arthrex singapore was informed by the hospital on (b)(6) 2025 that the patient suffered from side effect after the surgery.It was further updated on (b)(6) 2025 that the patient presented to hospital with a swollen wound and yellow discharge and went for 3 wound washouts.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.A complaint analysis was performed, and the allegation was confirmed based on photographic evidence, which reportedly shows the device before it was soaked in chlorhexidine and rubbed with gloved hands, revealing an ar-8750-01, batch 04511846, with debris present on the device.No confirmatory analysis was performed to verify that the debris was blood.Based on the information provided ¿ which may include the returned device, photographs, videos, event description, and any additional field input ¿ arthrex has determined that: (1) the most likely cause of the debris in the device is due to improper or insufficient cleaning after the time debris was noted on the device, and (2) only using chlorhex and rubbing with gloved hands is not consistent with the complete cleaning and/or sterilization method stated in our dfu-0023-eo.Arthrex cannot confirm the effectiveness of the cleaning method used, as it deviates from the prescribed protocol.Without additional information, we cannot conclude whether using that method caused the swollen wound and yellow discharge.Per dfu-0023-eo revision 4 d.Cleaning and disinfection: "all devices are to be cleaned, disinfected, and sterilized prior to each application; this is required as well for the first use after delivery of the non-sterile devices.Effective cleaning is an indispensable requirement for effective sterilization of the devices.

Brand Name
DPTH DEV, CANN SCRWS
Common Device Name
DEPTH GAUGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23779822
Report Number1220246-2025-05592
Device Sequence Number18640176
Product Code HTJ
UDI-Device Identifier00888867263604
UDI-Public(01)00888867263604(11)181116(10)04511846
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDPTH DEV, CANN SCRWS
Device Catalogue NumberAR-8750-01
Device Lot Number04511846
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/29/2025
01/14/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/05/2026
01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown